Alert archive / Oklahoma / Wind Advisories in 2025

Wind Advisory 5, NWS Tulsa, OK

March 18, 202522 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this wind advisory at Mar 18, 2025, 2:35 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Mar 18, 2025, 1:00 PM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2025, 2:35 AM CDT (07:35 UTC)
In effect from
Mar 18, 2025, 1:00 PM CDT
Expired
Mar 19, 2025, 10:00 PM CDT
In force
33 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 7.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3096 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

341 
WWUS74 KTSA 180735
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
235 AM CDT Tue Mar 18 2025

ARZ001-002-010-011-019-020-029-OKZ054>076-182015-
/O.NEW.KTSA.WI.Y.0005.250318T1800Z-250320T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Wagoner, Claremore, Grove, Eureka
Springs, Charleston, Tahlequah, Pawhuska, Wilburton, Berryville,
Okmulgee, Sapulpa, Checotah, Tulsa, Springdale, Pawnee, Okemah,
Sallisaw, Poteau, Van Buren, Bartlesville, Nowata, Stigler,
Bentonville, Pryor, Vinita, Stilwell, Fayetteville, Rogers,
Huntsville, Fort Smith, Ozark, Muskogee, Jay, McAlester, and
Miami
235 AM CDT Tue Mar 18 2025

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT 
WEDNESDAY...

* WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest and west central Arkansas and east 
  central, northeast, and southeast Oklahoma.

* WHEN...From 1 PM this afternoon to 7 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

* ADDITIONAL DETAILS...Wind gusts up to 40 mph are expected this 
  afternoon, with gusts increasing up to 45 mph late tonight and 
  through the daytime Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Mejia
5 follow-up statements
447 
WWUS74 KTSA 181838
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
138 PM CDT Tue Mar 18 2025

OKZ049-053-191000-
/O.EXA.KTSA.WI.Y.0005.000000T0000Z-250320T0000Z/
Pushmataha-Choctaw-
Including the cities of Antlers, Hugo, and Clayton
138 PM CDT Tue Mar 18 2025

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

* WHAT...Southwest winds 10 to 20 mph with gusts up to 45 mph.

* WHERE...Choctaw and Pushmataha Counties.

* WHEN...Until 7 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ARZ001-002-010-011-019-020-029-OKZ054>076-191000-
/O.CON.KTSA.WI.Y.0005.000000T0000Z-250320T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
McIntosh-Sequoyah-Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Eureka Springs, Pryor, Sapulpa, Pawnee,
Okmulgee, Poteau, Jay, McAlester, Okemah, Muskogee, Claremore,
Vinita, Tahlequah, Rogers, Berryville, Tulsa, Wilburton, Ozark,
Stigler, Fort Smith, Fayetteville, Nowata, Wagoner, Huntsville,
Grove, Van Buren, Stilwell, Sallisaw, Checotah, Bartlesville,
Springdale, Charleston, Pawhuska, Bentonville, and Miami
138 PM CDT Tue Mar 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of northwest and west central Arkansas and east 
  central, northeast, and southeast Oklahoma.

* WHEN...Until 7 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

RJS
045 
WWUS74 KTSA 190248
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
948 PM CDT Tue Mar 18 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-191100-
/O.CON.KTSA.WI.Y.0005.000000T0000Z-250320T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Berryville, Tahlequah, Wagoner, Poteau,
Miami, Pawnee, Charleston, Tulsa, Muskogee, Fayetteville, Jay,
Sapulpa, Springdale, Rogers, Stigler, Checotah, Nowata, Van
Buren, Okmulgee, McAlester, Hugo, Pawhuska, Okemah, Fort Smith,
Bentonville, Wilburton, Stilwell, Clayton, Antlers, Claremore,
Eureka Springs, Sallisaw, Bartlesville, Vinita, Huntsville,
Grove, Pryor, and Ozark
948 PM CDT Tue Mar 18 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

* WHAT...Winds 25 to 35 mph with gusts of 40 to 50 mph.

* WHERE...Portions of northwest and west central Arkansas and east 
  central, northeast, and southeast Oklahoma.

* WHEN...Until 7 PM CDT Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

* ADDITIONAL DETAILS...Southerly winds will become southwesterly 
  behind the dryline overnight tonight, and then shift again out of 
  the west and northwest behind the cold front Wednesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
380 
WWUS74 KTSA 190756
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
256 AM CDT Wed Mar 19 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-200000-
/O.CON.KTSA.WI.Y.0005.000000T0000Z-250320T0000Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Poteau, Muskogee, Sapulpa, Okemah,
Berryville, Van Buren, Okmulgee, Eureka Springs, McAlester,
Huntsville, Fort Smith, Pawhuska, Wagoner, Vinita, Charleston,
Clayton, Pawnee, Miami, Bartlesville, Springdale, Jay, Rogers,
Sallisaw, Pryor, Tulsa, Wilburton, Nowata, Hugo, Claremore,
Fayetteville, Bentonville, Grove, Ozark, Checotah, Antlers,
Tahlequah, Stigler, and Stilwell
256 AM CDT Wed Mar 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West to west-northwest winds 20 to 30 mph with gusts to 45 
  mph, locally higher.

* WHERE...All of eastern Oklahoma, west-central Arkansas, and far 
  northwest Arkansas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Mejia
801 
WWUS74 KTSA 191714
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1214 PM CDT Wed Mar 19 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-200300-
/O.EXT.KTSA.WI.Y.0005.000000T0000Z-250320T0300Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Grove, Eureka Springs, Clayton, Jay,
Huntsville, Tulsa, Wagoner, Stigler, Poteau, Berryville,
Checotah, McAlester, Stilwell, Sallisaw, Van Buren, Okmulgee,
Pawnee, Hugo, Sapulpa, Pryor, Bartlesville, Miami, Muskogee,
Springdale, Fort Smith, Pawhuska, Tahlequah, Fayetteville, Ozark,
Wilburton, Nowata, Antlers, Rogers, Bentonville, Okemah, Vinita,
Charleston, and Claremore
1214 PM CDT Wed Mar 19 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* WHAT...West-northwest winds 15 to 30 mph with gusts up to 45 mph. 
  Locally higher gusts possible.

* WHERE...Portions of northwest and west central Arkansas and east 
  central, northeast, and southeast Oklahoma.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Drivers of high profile vehicles should 
  be alert to sudden gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

RJS
863 
WWUS74 KTSA 200251
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
951 PM CDT Wed Mar 19 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-200400-
/O.EXP.KTSA.WI.Y.0005.000000T0000Z-250320T0300Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Sallisaw, Bartlesville, Hugo, Vinita,
Pawnee, Claremore, Sapulpa, Nowata, Grove, Rogers, Stigler, Jay,
Berryville, Bentonville, Antlers, Eureka Springs, Poteau, Tulsa,
Fayetteville, Van Buren, Muskogee, Pryor, Wagoner, Checotah,
Miami, Huntsville, Ozark, Charleston, Tahlequah, Pawhuska,
Springdale, McAlester, Stilwell, Clayton, Wilburton, Fort Smith,
Okmulgee, and Okemah
951 PM CDT Wed Mar 19 2025

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

Winds will remain gusty the next few hours, but generally below 40 
mph.

$$

06

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Mar 18, 12:27 AM CDT, 2 hours 8 minutes earlier. Its key messages:

  • Updated at 1226 AM CDT Tue Mar 18 2025
  • Significant fire weather concerns again on Tuesday.
  • Cold front passes Wednesday with very low chance of rain north. Strong winds continue Wednesday along with fire weather concerns despite cooler temperatures.
  • Potential for showers and storms return late in the weekend.
Area forecast discussion, Mar 18, 12:27 AM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1227 AM CDT Tue Mar 18 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1226 AM CDT Tue Mar 18 2025

  - Significant fire weather concerns again on Tuesday.

  - Cold front passes Wednesday with very low chance of rain north.
    Strong winds continue Wednesday along with fire weather concerns
    despite cooler temperatures.

  - Potential for showers and storms return late in the weekend.

&&

.SHORT TERM...
(The rest of tonight)
Issued at 930 PM CDT Mon Mar 17 2025

As of mid evening, relative humidity values had risen above 25
percent across the majority of eastern Oklahoma and northwest
Arkansas. At the same time, surface winds had weakened with gusts
of 10 to 25 mph common for the CWA. Thus, the Red Flag warning for
today will be allowed to expire at 10PM. However, limited fire
weather dangers remain across much of the CWA as relative
humidity values were still generally below 35 percent.

Overnight tonight...an area of low pressure will move into the
Desert Southwest allowing for scattered high clouds, which are
beginning to move into eastern Oklahoma now, to spread across the
region. Also, surface low pressure lee of the Rockies is expected
to spread eastward across the Central Plains, along with a 40-55KT
low level jet developing over the region. In response, the
lighter southerly winds observed at mid evening are forecast to
increase again overnight with gusts of 20 to 30 mph and locally
near 35 mph. These winds along with a slow recovery of humidity
levels through the night will continue at least a limited fire
weather concern. By 12z Tuesday, relative humidity is forecast to
be generally upper 40 to mid 60 percent for the majority of the
CWA, while 30 to 45 percent humidity remains along and west of
Highway 75 in northeast Oklahoma.

Gusty southerly winds and scattered cloud cover should help to
keep temperatures overnight on the warm side with lows in the 50s
for most of the CWA. For the evening update, have added minor
adjustments to the hourly temp/dewpoint/wind trends to account
for latest observations and the mentioned above. Otherwise, the
current forecast is handling well at this time.

&&

.LONG TERM...
(Tuesday through Monday)
Issued at 222 PM CDT Mon Mar 17 2025

Fire weather conditions will again be a concern on Tuesday.
However, relative humidity values are expected to be a bit higher
with the continued southerly winds bringing more moisture into
the area. However, the unseasonably warm temperatures and dry vegetation
will combine with the southerly winds gusting to around 40 mph to create
near critical to critical fire spread rates across portions of the region.
A red flag warning will be issued for much of northeast Oklahoma for much
of northeast Oklahoma tomorrow afternoon into evening.

A cold front is slated to move through the area Tuesday night into Wednesday
with noticeably cooler temperatures anticipated on Wednesday. Despite
the cooler temperatures gusty northwest winds will continue to produce
fire weather issues on Wednesday. A few rain showers may graze the northern
reaches of the area Wednesday as the mid-level shortwave associated with the
cold front sweeps by the area.

The next chances of showers and storms will occur Saturday into Sunday as
another cold front moves through the area.

&&

.AVIATION...
(06Z TAFS)
Issued at 1226 AM CDT Tue Mar 18 2025

VFR conditions will prevail through the forecast period, along
with gusty south winds. Wind gusts from 30 to 35 knots will be
common Tuesday and Tuesday evening. A strong low level jet will
also result in LLWS into Tuesday morning, and again Tuesday
evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80  48  58  34 /   0  10  10   0
FSM   80  56  67  36 /   0   0   0   0
MLC   79  52  61  35 /   0   0   0   0
BVO   81  44  58  30 /   0  10  10   0
FYV   78  52  63  31 /   0   0  10  10
BYV   76  57  65  33 /   0   0  10  10
MKO   78  51  61  34 /   0   0   0   0
MIO   77  49  60  32 /   0  10  10  20
F10   78  50  60  35 /   0   0   0   0
HHW   77  57  64  38 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from 11 AM this morning to 10 PM CDT this
     evening for OKZ054>067.

AR...None.
&&

SHORT TERM...20
LONG TERM....10
AVIATION...05
Hazardous weather outlook, Mar 17, 9:44 PM CDT, 4 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
944 PM CDT Mon Mar 17 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
944 PM CDT Mon Mar 17 2025

...DANGEROUS FIRE WEATHER CONDITIONS TUESDAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After Midnight.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
South to southwesterly wind are forecast to increase again
overnight with gusts generally in the 20 to 30 mph range, with
locally higher gusts possible. These winds along with a slow
recovery of humidity overnight will aid in at least limited fire
weather concerns overnight across much of eastern Oklahoma and
northwest Arkansas. The lowest humidity overnight is forecast
along and west of Highway 75 in northeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY AND WEDNESDAY...Very High Fire Weather Potential...High
						Wind Potential.
THURSDAY...High Wind Potential.
FRIDAY...Very High Fire Weather Potential...High Wind Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY...Thunderstorm Potential...High Wind Potential.

EXTENDED DISCUSSION...
Winds will remain gusty on Tuesday, gusting to 30 to 45 mph,
along with temperatures well above normal. Accordingly, fire
weather conditions will remain a concern. A Red Flag Warning has
been issued for portions of northeast Oklahoma, and could be
expanded if conditions warrant. A strong cold front passes late
Tuesday night and Wednesday. Gusty northwesterly winds will
develop behind the front, which could impact any ongoing wildfire
suppression efforts Wednesday. Temperatures will be noticeably
cooler, however grassland fire spread rates will remain high
through the day Wednesday. The next storm system impacts the area
on Friday with increasing winds. A chance of thunderstorms returns
next weekend.

weather.gov/tulsa contains additional information.

Nearby

Wind Advisories in Oklahoma, 2025Wind Advisories in Arkansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.